Alert archive / Pennsylvania / Frost Advisories in 2011

Frost Advisory 3, NWS State College, PA

May 9, 2011Lycoming County, Sullivan County, Tioga County, Pennsylvania

NWS State College, PA issued this frost advisory at May 9, 2011, 2:30 PM EDT for Lycoming County, Sullivan County, Tioga County, Pennsylvania. It took effect at May 10, 2011, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 9, 2011, 2:30 PM EDT (18:30 UTC)
In effect from
May 10, 2011, 4:00 AM EDT
Expired
May 10, 2011, 8:00 AM EDT
In force
4 hr
Issued by
NWS State College, PA

Counties Lycoming County, PA, Sullivan County, PA, Tioga County, PA

The radar

The Binghamton radar (KBGM), 110 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WWUS71 KCTP 091830
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT MON MAY 9 2011


PAZ037-041-042-100230-
/O.NEW.KCTP.FR.Y.0003.110510T0800Z-110510T1200Z/
TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO...TROUT RUN...
LAPORTE
230 PM EDT MON MAY 9 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY. 

* LOCATION...THE NORTHEASTERN MOUNTAINS.

* TEMPERATURES...LOW TEMPERATURES TUESDAY MORNING WILL BE IN THE
  LOWER TO MID 30S. ISOLATED SPOTS MAY GO BELOW FREEZING...BUT
  MOST OF THE AREA WILL STAY JUST ABOVE FREEZING.

* TIMING...EARLY TUESDAY MORNING. 

* IMPACTS...OUTDOOR PLANTS AND CROPS WILL NEED TO BE PROTECTED
  FROM THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

DANGELO
3 follow-up statements
936 
WWUS71 KCTP 100141
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
941 PM EDT MON MAY 9 2011

PAZ037-041-042-100945-
/O.CON.KCTP.FR.Y.0003.110510T0800Z-110510T1200Z/
TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO...TROUT RUN...
LAPORTE
941 PM EDT MON MAY 9 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY.

* LOCATION...THE NORTHEASTERN MOUNTAINS.

* TEMPERATURES...LOW TEMPERATURES TUESDAY MORNING WILL BE IN THE 
  LOWER TO MID 30S. ISOLATED SPOTS MAY GO BELOW FREEZING...BUT 
  MOST OF THE AREA WILL STAY JUST ABOVE FREEZING. 

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...OUTDOOR PLANTS AND CROPS WILL NEED TO BE PROTECTED 
  FROM THE FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE
PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$

GARTNER
127 
WWUS71 KCTP 100524
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
124 AM EDT TUE MAY 10 2011

PAZ037-041-042-101200-
/O.CON.KCTP.FR.Y.0003.110510T0800Z-110510T1200Z/
TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO...TROUT RUN...
LAPORTE
124 AM EDT TUE MAY 10 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* LOCATION...THE NORTHEASTERN MOUNTAINS.

* TEMPERATURES...LOW TEMPERATURES THIS MORNING WILL BE IN THE
  LOWER TO MID 30S. 

* IMPACTS...OUTDOOR PLANTS AND CROPS WILL NEED TO BE PROTECTED 
  FROM THE FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE
PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$

MS/JC
538 
WWUS71 KCTP 101151
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
751 AM EDT TUE MAY 10 2011


PAZ037-041-042-101300-
/O.EXP.KCTP.FR.Y.0003.000000T0000Z-110510T1200Z/
TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO...TROUT RUN...
LAPORTE
751 AM EDT TUE MAY 10 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. 

* LOCATION...NORTHEASTERN MOUNTAINS. 

* TEMPERATURES...RISING RAPIDLY INTO THE 50S. 

* TIMING...EARLY THIS MORNING. 

* IMPACTS...THE SUNSHINE AND WARMING TEMPERATURES HAVE MOST LIKELY
  ALREADY MELTED ANY FROST.

$$

DANGELO

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 9, 1:38 PM EDT, 52 minutes earlier.

Area forecast discussion, May 9, 1:38 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
138 PM EDT MON MAY 9 2011

.SYNOPSIS...
HIGH PRESSURE OVER THE NORTHEASTERN STATES WILL SIT THERE INTO
THE MIDDLE TO LATTER PART OF THE WEEK AS THE FLOW ALOFT
AMPLIFIES AND THE PATTERN SLOWS TO A HALT. THIS SHOULD KEEP IT DRY
IN CENTRAL PENNSYLVANIA INTO MID-WEEK. A SLOW MOVING STORM SYSTEM
WILL FORM OVER THE CENTRAL STATES AND OHIO VALLEY WHICH MAY SLIDE
INTO THE STATE LATE THIS WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
CU DISSIPATING ACROSS THE NE AND BRIEFLY GOING TO AFFECT THE
SE...BUT STILL WARM AND MO SUNNY. INTERESTING UPSLOPE FLOW TO THE
WINDS THIS AFTN ALONG THE ALLEGHENY RIDGE LINE. WINDS SHOULD GO
LIGHT THIS EVENING...AND CALM OVER MUCH OF THE AREA TONIGHT AS THE
SFC HIGH AXIS WILL BE OVERHEAD. MINS TONIGHT MAY GET A LITTLE
FROSTY IN THE NERN COS WHERE THE FROST/FREEZE PROGRAM WILL BECOME
ACTIVE IN THE MORNING. WILL CONTINUE TO PONDER THE FCST MINS AND
DECIDE ON ADV/NO ADV FOR ANOTHER HOUR OR SO WHILE COLLABORATING
WITH NEIGHBORING OFFICES.

&&

.SHORT TERM /TUESDAY/...
AFTER A FROSTY START ACROSS THE NRN COS. LOTS OF SUNSHINE AND AN
EASTERLY WIND. CLOUDS SLIDING DOWN THE DOWNSTREAM SIDE OF THE
CENTRAL RIDGE MAY MAKE IT LESS SUNNY IN THE WRN COS IN THE AFTN.
TEMPS LOOK A SHADE WARMER AS WELL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS NOTED LAST WEEK...THE WARM FRONT IS NO RUSH TO GET HERE. IN
FACT IT SEEMS TO SLOW A BIT MORE WITH THE LATEST RUNS. FOR
WED...RIDGE LINE STILL OVER THE AREA...AND STILL DRY. THU ALSO
LOOKING DRY GIVEN THE POSITION OF THE UPPER LVL RIDGE ON THE
ECMWF...AND THE SREFS MINIMAL CHC OF RAIN. GFS HAS ALSO COME IN
LINE WITH THE OTHER MED RANGE SOLNS.

WENT SLIGHT CHC TO CHC POPS FROM THU NIGHT INTO NEXT SUNDAY...
BUT CUTOFF COULD WIND UP FURTHER WEST...AND LEAVE USE DRY.

DID EDGE MAX TEMPS UP SOME FOR MONDAY INTO WED. STRONG MAY
SUN SHOULD ALLOW TEMPS TO WARM GOOD...GIVEN 850 MB TEMPS.

FOR MIN TEMPS...DID NOT DO A LOT...AIRMASS RATHER DRY...WILL
COOL OFF QUICKLY AFTER SUNSET.

FOR LATER IN THE WEEK...DID NOT CHANGE MUCH WITH TEMPS...AS
TEMPS WILL DEPEND ON THE AMT OF SUN WE GET.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
DRY AND VFR WILL CONTINUE THRU THURS WITH SFC HIGH SITTING STILL
OVER THE NERN STATES DUE TO BLOCKY...MERIDIONAL FLOW ALOFT. ANY
MORNING FOG TUE AND WED MORNINGS BE VERY MINIMAL...AND WOULD BE
CONFINED TO THE DEEPEST VALLEYS WITH DEWPOINTS EXPECTED TO RUN IN
THE 30S AND L40S.

OUTLOOK...
WED/THU...MAINLY VFR.
FRI/SAT...VFR WITH MVFR CIGS/VIS POSS IN SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...MARTIN
AVIATION...DANGELO
Hazardous weather outlook, May 9, 3:57 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 AM EDT MON MAY 9 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-100800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
357 AM EDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.